|Needle stick injury
Jun 4, 2004
My son is an intern medical doctor who has had a needle stick injury from a very sick HIV infant.He has been supplied by his hospital with Zidovudine(100mg)twice a day and been advised to take Indinavir(400mg)every 8 hours as well because concentrations of the virus are increased in an infant.Is this combination adequate, effective and can he expect severe side effects for the duration of his 28 day treatment against being infected with HIV.As a mom, I don't have much medical knowledge but am concerned about his chances of contracting HIV from a needle stick injury(side of his hand, but was wearing gloves)of this nature and also side effects of the medication.
| Response from Dr. Henry
Iwasnt sure where your son is working and which medications are available. ZIdovudine and Crixivan as the 2 drugs would be somewhat usual. I usually would recommend adding 3TC to that. If in the US or other western countries use of tenofovir is also an option as are Sustiva or other PIs besides Crixivan. GI side effects are very common during the 4 weeks prophylaxis is usually given. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes Could I Have Acute HIV Infection
- Enlarged Lymph Nodes During Window Period
- Itchy Scrotum Could I Have Acute HIV Infection
- Diarrhea After Licking Genital Worried I Have HIV
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.